Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2007, 8:35 PM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 8:35 PM EDT (00:35 UTC)
- Expired
- Jul 11, 2007, 9:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Baker County, GA, Decatur County, GA, Miller County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 120036 SVRTAE GAC007-087-201-205-120115- /O.NEW.KTAE.SV.W.0099.070712T0035Z-070712T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 835 PM EDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BAKER COUNTY IN SOUTHWEST GEORGIA... NORTHERN DECATUR COUNTY IN SOUTHWEST GEORGIA... SOUTHEAST MILLER COUNTY IN SOUTHWEST GEORGIA... SOUTHWEST MITCHELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 915 PM EDT * AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLVIEW...OR ABOUT 7 MILES EAST OF COLQUITT...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STEINHAM STORE BY 850 PM EDT... VADA AND MOUNT PLEASANT BY 900 PM EDT... SURF BY 910 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3121 8457 3108 8469 3093 8438 3114 8437 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:30 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 11, 8:30 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EDT WED JUL 11 2007 .DISCUSSION...LATEST RUC ANALYSIS SHOWS A DECENT LOB OF ENERGY STRETCHING FROM THE EASTERN PORTIONS OF THE CAROLINAS SOUTHWEST INTO SOUTHERN GEORGIA AND INTO THE FLORIDA PANHANDLE. MSAS ALSO PLACES A TROF IN THE SAME VICINITY AND THUNDERSTORMS HAVE LINED UP ON THIS BOUNDARY WITHIN THE PAST FEW HOURS. SOME OF THE STORMS ARE STRONG TO SEVERE AND WITH THE UPPER SUPPORT...THEY MAY LAST WELL INTO THE EVENING. UPDATED THE ZONES EARLIER TO INCREASE POPS BUT MAY NOT HAVE ADJUSTED THEM UP ENOUGH. WILL REVISIT THIS AND MAY SEND OUT ANOTHER UPDATE SHORTLY. && .MARINE...NO CONCERNS FOR THE COASTAL WATERS. WINDS AND SEAS WILL REMAIN LOW OVERNIGHT. && .AVIATION...DUE TO THE ONGOING CONVECTION ACROSS THE CWA THIS EVENING...MOST OF THE TAF SITES ARE STILL NOT OUT OF THE WOODS FOR EXPERIENCING A THUNDERSTORM DURING THE NEXT FEW HOURS...WHICH COULD RAPIDLY DROP CONDITIONS FORM VFR TO IFR IN LITTLE TIME. THOSE SITES WITH THE GREATEST PROBABILITY OF RECEIVING SUCH A STORM ARE ABY AND PFN...WHILE DHN HAS THE BEST CHANCE OF ESCAPING THE CONVECTION ALTOGETHER. FOR THE OVERNIGHT PERIOD ONCE THE STORMS HAVE COME TO AN END...EXPECT PREVAILING VFR AT ALL SITES WITH JUST A BRIEF PERIOD OF MVFR VIS POSSIBLE TOWARDS DAYBREAK. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ...NONE. && AVIATION...GOULD SHORT TERM...BARRY
Hazardous weather outlook, Jul 11, 5:13 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 513 AM EDT WED JUL 11 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-121000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 513 AM EDT WED JUL 11 2007 /413 AM CDT WED JUL 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE REGION TODAY AND GENERATE SCATTERED SHOWERS AND STORMS...ESPECIALLY OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. A FEW OF THE STORMS COULD BE STRONG THIS AFTERNOON WITH SMALL HAIL AND WIND GUSTS UP TO 40 MPH. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A DEVELOPING UPPER LEVEL TROUGH...INCREASING DEEP LAYER MOISTURE AND AN APPROACHING FRONT FROM THE NORTH WILL ENHANCE RAIN CHANCES FRIDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Special weather statement, Jul 11, 6:05 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 605 PM EDT WED JUL 11 2007 GAZ126-127-112245- LEE-WORTH- 605 PM EDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND WORTH COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 645 PM EDT AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF LEESBURG...MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS OF UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jul 11, 6:18 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 618 PM EDT WED JUL 11 2007 GAZ130-131-112300- BEN HILL-IRWIN- 618 PM EDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL AND IRWIN COUNTIES... * UNTIL 700 PM EDT AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF ROCHELLE TO 6 MILES NORTHWEST OF MYSTIC MOVING EAST AT 20 MPH. THESE STORMS WILL BE NEAR... MYSTIC BY 625 PM EDT. FITZGERALD BY 640 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
Special weather statement, Jul 11, 6:21 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 621 PM EDT WED JUL 11 2007 GAZ125-144-145-112315- BAKER-DOUGHERTY-MITCHELL- 621 PM EDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN BAKER...DOUGHERTY AND NORTHERN MITCHELL COUNTIES IN SOUTHWEST GEORGIA ... * UNTIL 715 PM EDT AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF LEARY...OR 11 MILES NORTH OF NEWTON...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... BACONTON BY 715 PM EDT. UP TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS FURTHERMORE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jul 11, 7:19 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 719 PM EDT WED JUL 11 2007 GAZ144-145-120000- BAKER-MITCHELL- 719 PM EDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN BAKER AND MITCHELL COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 800 PM EDT AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWTON...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... CAMILLA BY 755 PM EDT. PEA SIZE HAIL...AND WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jul 11, 8:17 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 817 PM EDT WED JUL 11 2007 GAZ125-144-120115- BAKER-DOUGHERTY- 817 PM EDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER AND DOUGHERTY COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 915 PM EDT AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEARY...OR 8 MILES SOUTHEAST OF MORGAN... MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... NEWTON BY 910 PM EDT. DIME SIZE HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT SLOWLY WEAKENS MOVING OUT OF CALHOUN COUNTY WHERE NICKEL TO QUARTER SIZED HAIL HAVE ALREADY BEEN REPORTED. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Local storm report, Jul 11, 8:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL LEARY 31.48N 84.51W
07/11/2007 M1.00 INCH CALHOUN GA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL REPORTED ON WILDWOOD ROAD IN
LEARY.
&&
GOULDNearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.